Hail, Orange
- When
- July 14, 5:24 PM EST
- Where
- Orange County, 3.51 mi N of Walt Disney World
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 28.420, -81.580
Video received via Twitter of quarter sized hail near Bay Lake.
A thunderstorm became severe in Orange County, where it produced hail and wind damage near Bay Lake and Windermere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A thunderstorm became severe in Orange County, where it produced hail and wind damage near Bay Lake and Windermere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 14, 3:02 PM EST, 2 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Melbourne FL 402 PM EDT Thu Jul 14 2022 .DISCUSSION... Now thru tonight...Scattered thunderstorms have developed along the Treasure Coast and Lake Okeechobee region this afternoon, following the westward progression of the Atlantic sea breeze. For now, this is where much of the activity is focused, though a few showers are trying to develop farther north in western Brevard and eastern Osceola counties. A gradual increase in storm coverage is expected across interior locations, especially from Lake Okeechobee to Orlando and Leesburg over the next several hours, as the west and east coast sea breezes collide. 500mb temperatures of -8C to -9C, DCAPE around 1000+ J/kg, and PW of 1.8"+ are some of the ingredients supporting the threat for strong thunderstorms this evening. The strongest activity will be capable of hail, strong winds up to 55 mph, torrential rainfall, and frequent lightning strikes. A Marginal Risk now encompasses much of east central Florida for the potential of a few strong to severe storms through tonight. By midnight, rain and storms will be winding down, leaving behind partly cloudy conditions. Friday-Sunday...With the Atlantic mid level ridge broken down and an approaching upper level low from the Bahamas, an east- southeasterly flow regime will quickly set up across east central Florida. Storm initiation may occur a bit faster on Friday as the Atlantic sea breeze pushes inland once again. Similar to today, the highest coverage is expected over the interior, west of I-95 on Friday. Weak troughing will interact with the decaying upper level low on Saturday and Sunday, when models continue to indicate the highest chance for widespread storms. Heavy rainfall over locations that are already saturated may lead to minor, localized flooding this weekend. In addition, a severe storm or two with hail and gusty winds cannot be ruled out. Daytime temperatures are forecast to reach the upper 80s and low 90s, due to the added cloud cover and rain chances. Muggy conditions will persist each night with lows in the 70s. Monday-Thursday (modified previous)...A weak mid-level ridge builds over FL to start next week and is forecast to bring some drier air aloft over FL. At the surface, the Atlantic high will build westward as its ridge axis redevelops over southern FL peninsula. As a result, the low level flow veers southwest on Monday, keeping high rain chances for ECFL (60-70pct) as the main sea breeze collision occurs on our side of the peninsula. However, from Tuesday onward rain chances are forecast to return to normal mid-summer values of 40-50pct as the surface ridge axis settles over Central FL. The main storm threats will continue to be frequent lightning strikes, gusty winds, and torrential downpours. Afternoon temperatures will steadily rise during the week, reaching the low 90s along the coast and mid 90s inland. At night, conditions remain muggy and warm with temps in the mid to upper 70s. && .AVIATION... VFR conditions prevailing outside of convection through the period. Scattered to numerous showers and storms expected into the evening hours, as the sea breezes collide over the interior of the peninsula. VCTS lingering along the Treasure Coast through around 21- 22Z, before convection pushes inland. TEMPO groups have been included for the interior terminals, where the highest confidence in CIG/VIS reductions due to storms exists. A few storms could be strong to marginally severe, with gusts up to around 45-50kts. Activity is expected to linger through the evening hours again, tapering off by around 2Z. SE flow this afternoon becoming light overnight. && .MARINE... Tonight...SSE winds around 15 kts will gradually decrease overnight and become more SE. Seas 2 ft near shore and 3 ft offshore will continue, except where locally higher near thunderstorms. Friday-Monday (previous)...The axis of the Atlantic surface ridge is forecast to shift north of Central FL this weekend. This will cause mostly E/ESE winds around 10 knots on Friday to veer southeast on Saturday, then south on Sunday. Winds could increase up to 15-17 knots Saturday night into Sunday. Scattered showers and lightning storms are forecast over the local waters on Friday, then storms become widespread over the weekend as a mid to upper- level low moves over FL. Frequent lightning strikes and wind gusts at or above 35 knots will pose a threat to mariners each day. Storm activity is expected to redevelop over the offshore waters each night. The Atlantic high pressure will rebuild over the western Atlantic on Monday, as its ridge axis redevelops over southern FL peninsula. The resulting southwest winds mean another afternoon/evening of numerous offshore moving thunderstorms along the Central FL Atlantic coast. Seas 2-3 feet Friday and Saturday will build to 3-4 feet nearshore and 4-5 feet offshore on Sunday, before dropping back to 3-4 feet on Monday. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 90 / 30 40 30 70 MCO 73 93 75 92 / 60 50 30 80 MLB 75 88 76 88 / 20 40 30 80 VRB 72 89 74 90 / 20 40 40 80 LEE 73 91 74 90 / 60 60 40 80 SFB 73 92 74 90 / 50 50 30 80 ORL 75 93 76 92 / 60 50 30 80 FPR 73 87 74 88 / 20 40 40 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Schaper RADAR...Watson AVIATION...Leahy
Hazardous Weather Outlook National Weather Service Melbourne FL 1108 AM EDT Thu Jul 14 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-142000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1108 AM EDT Thu Jul 14 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to locally numerous showers and lightning storms will move toward the north or northeast at around 10 mph across east central Florida this afternoon and evening. The highest coverage will be over inland locations. A few storms will become strong to potentially severe as they interact with the sea breezes and other outflow boundaries, producing frequent lightning strikes, strong wind gusts up to 55 mph, and locally heavy rainfall. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .FLOOD IMPACT... Locally heavy rainfall is possible today, especially with slow storm motions of 5 to 10 mph. A quick 1 to 2 inches of rain in an hour with locally higher amounts of 3 or more inches may cause local road, urban, and poor drainage flooding. .EXCESSIVE HEAT IMPACT... Hot and humid conditions will continue across the region today, with highs in the low to mid 90s and peak afternoon heat index values around 102 to 107. If outdoors today, make sure that you stay hydrated and take plenty of breaks in air conditioned spaces. Also, never leave a child or pet unattended in a vehicle. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all east central Florida beaches today. To reduce your risk of getting caught in the seaward pull of a rip current, always swim near a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may be capable of producing wind gusts to 35 to 45 knots through the afternoon and early evening hours as they move north to northwest around 5 to 10 knots over inland lakes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to locally numerous showers and lightning storms are forecast through this weekend and into early next week with the highest chances across the interior. The main threats from any stronger storms will be frequent lightning, as well as gusty winds, and torrential downpours. A moderate risk of dangerous rip currents is expected to continue through late week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Formal activation of SKYWARN spotter networks is not expected to be needed today. However, please report any rainfall amounts of 3 inches or greater to the National Weather Service office in Melbourne. Schaper
Special Weather Statement
National Weather Service Melbourne FL
508 PM EDT Thu Jul 14 2022
FLZ053-142145-
Osceola FL-
508 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of northern Osceola
County through 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Harmony, or 10 miles southwest of Holopaw, moving
northwest at 20 mph. Additional strong storms will develop across
northern Osceola County through late afternoon.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Cloud, East Lake Toho, Holopaw, West Lake Toho and Narcoossee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2835 8113 2810 8104 2796 8135 2798 8138
2800 8139 2800 8142 2805 8146 2806 8146
2806 8144 2804 8143 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8145
2814 8146 2814 8152 2820 8152 2824 8154
TIME...MOT...LOC 2108Z 125DEG 17KT 2807 8121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichSpecial Weather Statement
National Weather Service Melbourne FL
543 PM EDT Thu Jul 14 2022
FLZ045-053-144-142230-
Osceola FL-Orange FL-Southern Lake County FL-
543 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of southwestern Orange
and northwestern Osceola Counties through 630 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Lake Toho, moving northwest at 15 mph. Additional strong storms
will develop through late afternoon into Orange and southeast Lake
counties.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Kissimmee, Windermere, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2835 8177 2855 8144 2836 8119 2813 8145
2814 8146 2814 8150 2816 8152 2820 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 2142Z 124DEG 14KT 2821 8142
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichSpecial Weather Statement
National Weather Service Melbourne FL
550 PM EDT Thu Jul 14 2022
FLZ053-142215-
Osceola FL-
550 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of north central
Osceola County through 615 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Lake Toho, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Cloud, Holopaw, Narcoossee, Harmony and Alligator Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2833 8124 2813 8106 2797 8128 2802 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8144 2805 8143 2806 8145 2806 8144
2808 8144 2809 8145 2814 8146
TIME...MOT...LOC 2150Z 070DEG 7KT 2815 8134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleyPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
07/14/2022 M48 MPH OSCEOLA FL AWOS
THE AWOS AT KISSIMMEE GATEWAY AIRPORT REPORTED A
45MPH/39KT WIND GUST FROM THE SSE AT 549PM. THEN,
REPORTED A GUST OF 48MPH/42KT FROM THE SE AT 551PM
&&
EVENT NUMBER MLB2200353
CLSpecial Weather Statement
National Weather Service Melbourne FL
620 PM EDT Thu Jul 14 2022
FLZ041-045-046-142300-
Orange FL-Seminole FL-Inland Volusia FL-
620 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of Seminole, central
Orange and south central Volusia Counties through 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oviedo, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2883 8131 2891 8121 2881 8109 2875 8105
2872 8104 2855 8114 2860 8142
TIME...MOT...LOC 2220Z 112DEG 12KT 2868 8116
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeahySpecial Weather Statement
National Weather Service Melbourne FL
624 PM EDT Thu Jul 14 2022
FLZ045-142300-
Orange FL-
624 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of central Orange
County through 700 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
Conway, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Winter Park, Orlando International Airport, Azalea Park and
Conway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2863 8133 2861 8132 2861 8129 2850 8121
2841 8132 2855 8146
TIME...MOT...LOC 2224Z 139DEG 10KT 2851 8133
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichThe Melbourne radar (KMLB), 97 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Video received via Twitter of quarter sized hail near Bay Lake.
A trained spotter reported a tree was knocked down onto nearby fences in Windermere.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1033586, 1033587.